Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

June 3, 2021Brewster County, Jeff Davis County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jun 3, 2021, 3:35 PM CDT for Brewster County, Jeff Davis County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2021, 3:35 PM CDT (20:35 UTC)
Expired
Jun 3, 2021, 4:30 PM CDT
In force
55 min
Issued by
NWS Midland/Odessa, TX

Counties Brewster County, TX, Jeff Davis County, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2132 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

535 
WWUS84 KMAF 032035
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
335 PM CDT Thu Jun 3 2021
 
TXZ075-275>282-032130-
Pecos TX-Central Brewster County TX-Chisos Basin TX-
Presidio Valley TX-Lower Brewster County TX-Chinati Mountains TX-
Marfa Plateau TX-Davis Mountains Foothills TX-Davis Mountains TX-
335 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS...BREWSTER...
SOUTHEASTERN JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES UNTIL 430
PM CDT...

At 334 PM CDT, the public reported a strong thunderstorm over 
Alpine, moving southeast at 15 mph. Many of these storms in the area 
affected will be capable of producing some gusty winds and small 
hail for short periods of time. 

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Alpine, Marfa, Panther Junction, Fort Davis, McDonald Observatory,
Terlingua, Bloys Camp, Alpine-Casparis Municipal Airport, Davis
Mountains State Park, Chisos Basin, Study Butte, Persimmon Gap,
Marathon, Camp Mitre Peak, Marfa Municipal Airport, Big Bend National
Park, Terlingua Ranch Lodge, Santiago Peak, Elephant Mountain
Wildlife Management Area and Fort Davis National Historical Site.

LAT...LON 2971 10418 3077 10445 3052 10271 2978 10259
      2973 10265 2974 10267 2975 10267 2972 10269
      2971 10269 2916 10342
TIME...MOT...LOC 2034Z 324DEG 11KT 3038 10366 

$$

87

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 3, 2:14 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 3, 2:14 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
214 PM CDT Thu Jun 3 2021

.DISCUSSION...
Upper trough extending down into TX will form a cut off low over the
state tonight that will slowly drift E Friday through Sunday.  This
low will keep a ridge from building across the region this weekend.
Early next week the remains of the low will weaken and drift off to
the east as the ridge builds in from the west.  Another cut off low
will swing by Monday and Tuesday but this will roll off the top of
the ridge as it strengthens Wednesday.

Recent rain keeping temperatures well below normal with regional
highs yesterday generally in the 80s.  Temps on the cool side again
today in the 70s and 80s but expect to see a slow increase in
readings over the next few days.  As ridge builds in next week
temperatures will increase to near normal.

A number of area locations received over an inch of rain last night
including Midland Airpark, Big Spring field station, Crane and
Snyder Mesonets, Chisos Basin RAWS.  Rain chances continue this
afternoon and tonight but as the upper low wanders east should see
decreasing storms across the region due to subsidence on its
backside.  Decent low level moisture... daytime heating... and
orographic lift will favor the mountains this afternoon for storm
development.  Also have numerous boundaries from recent convection
with storms developing on them this afternoon that will continue
into the evening. Not expecting much in the way of severe wx...
locally heavy rain will be the biggest concern with these storms
tonight as PW from 12z sounding showing more than an inch and they
look to be slow moving.  Friday rain chances will be highest across
the Marfa Plateau and Big Bend then decreasing Saturday as recent
rain event tapers off. The extended forecast is drier and only
carrying a slight chance at best.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     61  80  62  82 /  20  20  10  10
Carlsbad                       61  87  63  91 /  10  10  10  10
Dryden                         64  84  65  88 /  50  40  30  20
Fort Stockton                  61  84  62  89 /  40  30  10  10
Guadalupe Pass                 58  80  60  86 /  10  20  10  10
Hobbs                          58  82  59  86 /  10  10  10  10
Marfa                          50  80  53  86 /  30  40  20  20
Midland Intl Airport           61  82  62  85 /  20  20  10  10
Odessa                         61  82  63  85 /  20  20  10  10
Wink                           61  87  63  91 /  20  20  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

89/72
Hazardous weather outlook, Jun 3, 1:37 PM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
137 PM CDT Thu Jun 3 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-041845-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
137 PM CDT Thu Jun 3 2021 /1237 PM MDT Thu Jun 3 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are possible this afternoon and into the
evening, a few storms may produce small hail, localized downburst
winds, frequent lightning, and locally brief heavy rain that may
result in flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms remain in the forecast for most areas Thursday and
Friday, a few may be strong.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 3, 1:54 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
154 PM CDT Thu Jun 3 2021

TXZ069-070-031945-
Reagan TX-Upton TX-
154 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REAGAN AND
SOUTHEASTERN UPTON COUNTIES UNTIL 245 PM CDT...

At 153 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Reagan County Airport, or 10 miles west of Big Lake.
This storm was nearly stationary.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Best.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3125 10141 3108 10162 3109 10201 3138 10164
TIME...MOT...LOC 1853Z 128DEG 3KT 3118 10164

89
Special weather statement, Jun 3, 2:20 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
220 PM CDT Thu Jun 3 2021

TXZ276-277-032000-
Marfa Plateau TX-Davis Mountains TX-
220 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFF DAVIS AND
NORTHEASTERN PRESIDIO COUNTIES UNTIL 300 PM CDT...

At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bloys Camp, or 11 miles north of Marfa, moving southwest at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Marfa, Fort Davis, Bloys Camp, McDonald Observatory, Davis Mountains
State Park, Marfa Municipal Airport, Indian Lodge and Fort Davis
National Historical Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3073 10406 3057 10377 3053 10382 3053 10385
      3051 10381 3053 10381 3053 10379 3047 10381
      3045 10385 3045 10383 3046 10382 3015 10395
      3042 10439
TIME...MOT...LOC 1920Z 035DEG 11KT 3047 10408

89
Special weather statement, Jun 3, 2:29 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
229 PM CDT Thu Jun 3 2021

TXZ068-069-075-032015-
Pecos TX-Crane TX-Upton TX-
229 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PECOS...EASTERN
CRANE AND WESTERN UPTON COUNTIES UNTIL 315 PM CDT...

At 228 PM CDT, Doppler radar was tracking strong thunderstorms near
Crane, moving west at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible.

Locations impacted include...
Crane, McCamey, Rankin, Crane County Airport, Upton County Airport,
King Mountain and Cordona Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3108 10182 3108 10245 3159 10266 3154 10213
TIME...MOT...LOC 1928Z 079DEG 9KT 3146 10229

89
Special weather statement, Jun 3, 2:48 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
248 PM CDT Thu Jun 3 2021

TXZ075-279-032030-
Pecos TX-Central Brewster County TX-
248 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS AND NORTH
CENTRAL BREWSTER COUNTIES UNTIL 330 PM CDT...

At 248 PM CDT, Doppler radar was tracking a strong thunderstorm 23
miles east of Marathon, or 26 miles west of Sanderson, moving south
at 5 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of south central Pecos
and north central Brewster Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3013 10326 3035 10300 3024 10261 3005 10269
      3006 10270 3006 10271 3005 10271 3004 10270
      2999 10272
TIME...MOT...LOC 1948Z 017DEG 6KT 3022 10284

89
Special weather statement, Jun 3, 3:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
335 PM CDT Thu Jun 3 2021

TXZ075-275>282-032130-
Pecos TX-Central Brewster County TX-Chisos Basin TX-
Presidio Valley TX-Lower Brewster County TX-Chinati Mountains TX-
Marfa Plateau TX-Davis Mountains Foothills TX-Davis Mountains TX-
335 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS...BREWSTER...
SOUTHEASTERN JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES UNTIL 430
PM CDT...

At 334 PM CDT, the public reported a strong thunderstorm over
Alpine, moving southeast at 15 mph. Many of these storms in the area
affected will be capable of producing some gusty winds and small
hail for short periods of time.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Alpine, Marfa, Panther Junction, Fort Davis, McDonald Observatory,
Terlingua, Bloys Camp, Alpine-Casparis Municipal Airport, Davis
Mountains State Park, Chisos Basin, Study Butte, Persimmon Gap,
Marathon, Camp Mitre Peak, Marfa Municipal Airport, Big Bend National
Park, Terlingua Ranch Lodge, Santiago Peak, Elephant Mountain
Wildlife Management Area and Fort Davis National Historical Site.

LAT...LON 2971 10418 3077 10445 3052 10271 2978 10259
      2973 10265 2974 10267 2975 10267 2972 10269
      2971 10269 2916 10342
TIME...MOT...LOC 2034Z 324DEG 11KT 3038 10366

87

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:12 PM CDTSevere Thunderstorm WarningMAFAndrews, Loving, Winkler63 min
Jun 2, 7:20 PM CDTSpecial Weather StatementMAFLoving, Reeves40 min
Jun 2, 7:23 PM CDTAreal Flood AdvisoryMAFGaines3 hr
Jun 2, 7:25 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward, Winkler65 min
Jun 2, 7:26 PM CDTSevere Thunderstorm WarningMAFBrewster47 min
Jun 2, 7:47 PM CDTSpecial Weather StatementMAFLoving43 min
Jun 2, 7:52 PM CDTAreal Flood AdvisoryMAFCulberson, Loving, Pecos, Reeves, Ward, Winkler3 hr
Jun 2, 8:18 PM CDTSevere Thunderstorm WarningMAFPecos, Reeves, Ward, Winkler42 min
Jun 2, 8:28 PM CDTSpecial Weather StatementMAFPecos47 min
Jun 2, 8:32 PM CDTSevere Thunderstorm WarningMAFWard, Winkler28 min
Jun 2, 8:36 PM CDTSpecial Weather StatementMAF39 min
Jun 2, 9:44 PM CDTSpecial Weather StatementMAFEctor46 min
Jun 2, 9:50 PM CDTAreal Flood AdvisoryMAFAndrews, Gaines3 hr
Jun 2, 10:00 PM CDTSpecial Weather StatementMAFGaines45 min
Jun 2, 10:11 PM CDTFlash Flood WarningMAFEctor3 hr
Jun 2, 10:19 PM CDTAreal Flood AdvisoryMAFCrane3 hr
Jun 2, 10:46 PM CDTSpecial Weather StatementMAFGlasscock, Midland44 min
Jun 2, 10:50 PM CDTFlash Flood WarningMAFAndrews, Martin, Midland3 hr
Jun 2, 11:40 PM CDTSpecial Weather StatementMAFGlasscock, Howard, Midland50 min
Jun 2, 11:43 PM CDTAreal Flood AdvisoryMAFGlasscock, Howard, Martin, Midland3 hr
Jun 2, 11:43 PM CDTSpecial Weather StatementMAFDawson47 min
Jun 2, 11:57 PM CDTSpecial Weather StatementMAFUpton48 min
Jun 3, 12:08 AM CDTAreal Flood AdvisoryMAFReagan, Upton3 hr
Jun 3, 12:14 AM CDTFlash Flood WarningMAFHoward3 hr
Jun 3, 12:41 AM CDTSpecial Weather StatementMAFGlasscock, Mitchell49 min
Jun 3, 1:07 AM CDTFlash Flood WarningMAFUpton3 hr
Jun 3, 1:19 AM CDTSpecial Weather StatementMAFScurry41 min
Jun 3, 2:48 AM CDTSpecial Weather StatementMAFReagan42 min
Jun 3, 3:40 AM CDTAreal Flood AdvisoryMAFScurry2 hr
Jun 3, 1:54 PM CDTSpecial Weather StatementMAFReagan51 min
Jun 3, 2:20 PM CDTSpecial Weather StatementMAFJeff Davis40 min
Jun 3, 2:29 PM CDTSpecial Weather StatementMAFCrane, Upton46 min
Jun 3, 2:48 PM CDTSpecial Weather StatementMAFBrewster42 min
Jun 3, 3:59 PM CDTAreal Flood AdvisoryMAFCulberson2 hr
Jun 3, 5:12 PM CDTSpecial Weather StatementMAFTerrell48 min
Jun 3, 6:37 PM CDTSpecial Weather StatementMAFCulberson38 min
Jun 2, 7:19 PM CDTSevere Thunderstorm WarningMAFLea56 min
Jun 2, 8:14 PM CDTSevere Thunderstorm WarningMAFLea61 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.